Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Once a day combo
Jul 27, 2003

Doctor current combor viread/viramue/combivir. After many vl blips I decided to change meds. At 1200 vl I had a restance test which came back negative to all meds, no resistance whether is correct or not.

More than 5 years on combivir,3 or viramue,2 or viread.

The doctor is changing meds to rayataz 300/norvir 100,viread, emtrivir.

He is dropping viramue and combivir, good idea or not? what do you thanks J

Response from Dr. Aberg

I assume your doctor is changing your meds due to the recent increase in your viral load. Fortunately, they did not detect any mutations. The regimen of Reyataz (atazanavir, ATV), Viread (tenofovir, TDF) and emtriva (emtricitabine, FTC) is a good combination and is taken once daily. The ATV must be given with a 100 mg dose of norvir (ritonavir, RTV) to boost the level of ATV because there is a drug interaction between ATV and TDF which may reduce the drug lenels of the ATV.

The question is whether is it is right for you. FTC is similar to 3TC except it has a longer half life. If I had to predict resistnace mutations as a reason for your failure, I would have said a M184V which confers resistance to both 3TC and FTC. Although your genotype was "negative", you could still have some virus that does in fact have mutations. After time, there may be more pressure on the virus and these will become detectable on a genotype.

The other issue is that maybe this 1200 was just another blip and in studies, having a blip was not necessarily a bad thing and patients do fine continuing their same medications.

I think the regimen your doctor chose for you should be fine. It should be well tolerated. ATV is associated with an increase of bilirubin and may cause you top appear yellow but it is benign and should not cause you any illness. I would encourage you to have frequent monitoring of your complete blood count, kidney and liver function as we routinely do for all medications.

Good luck on this new regimen



Previous
research book
Next
Taking Kaletra when traveling

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement